I'm new, and i got a question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jp77
New Member


Date Joined Apr 2006
Total Posts : 4
   Posted 4/1/2006 3:40 PM (GMT -7)   
I'm so happy i found this site, i felt like i was the only person who felt this way. I'm a IBS-D and i've had for 15 years now, since i was about 13. I think mine has a lot to do with stress, i work and go to college fulltime. I learned about calcium on here and it has helped with the D, i haven't had it in 2 months:) but i stil go 2-5 times a day:( I used to take Immodium, but i stopped about 3 years ago because one pill wasn't doing it for me anymore. Now I take Pepto and/or a half a vicodin, I don't know why but a half vicodin will settle my stomach for most of the day. My question is about sorbitol, i know its very bad for us, but i noticed there is sorbitol in my toothpaste and mouthwash, is there enough in there to effect me? should i switch to something else? Thanks

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 4/1/2006 4:24 PM (GMT -7)   

Hi jp77,
Welcome to Healing Well tongue

I don't know for sure but I would think that you wouldn't have to worry about the amount of sorbitol in your toothpaste and mouthwash since you are not swallowing it even with the small amount that you do inadvertantly or the amount that absorbs into your bloodstream.  You may want to switch toothpastes for a while to see if it makes a difference.  Do you keep a food diary as well to record all the ingredients that you are injesting in your food.  This is a really good way to identify your trigger foods/ingredients.  I'm glad you have gotten some good advice from the forum that has helped you.  Please continue to post and welcome to the IBS forum.

Take Care scool


Hugs, Des
Co-Moderator ~ IBS Forum
 
~My reality check bounced
 
 
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate
 
 


Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 4/3/2006 8:50 AM (GMT -7)   
I've noticed sorbitol in my mouthwash (and, of all things, shaving lotion--who needs that to taste sweet???), and I am very, VERY sensitive to sugar alcohols, but I have never noticed a connection between that and stomach problems. Like dbab mentioned, you don't swallow much if any of it, so it shouldn't bother you.

mrmagoo
Regular Member


Date Joined Oct 2005
Total Posts : 78
   Posted 4/3/2006 11:18 AM (GMT -7)   
Be very very careful with vicodin, its a narcotic and can be addicting.

I find that Vicondin, or IBU800 (which is just ibprofin 800mg) ease the nerves, which I think intern also eases the nerves that control your BMs. I know Vicodin is a mean one, and can back you up for days. I usually try to take a lot of fiber when taking it, but I have IBS-C.

I have been told 4 regular IBprofins is the same as the 800mg, which is kinda common sense, but I didn't realize the IBU800s were simply heavy IBprofin doses, oh well.

Anyway, IBU is much less adictive, and doesn't back you up; however, that backup may be exactly what you need since yours is D.

Best of luck to you.

jp77
New Member


Date Joined Apr 2006
Total Posts : 4
   Posted 4/4/2006 10:23 PM (GMT -7)   
Thanks for the responses, I've been taking vicodin for about 3 years, it never backs me up:( the next morning i'm back to normal. I might try the IBU800 just to see how its works, cause a whole vicodin makes me woozy, thats why i only take a half, maybe 2-3 times a week max, the rest of the time i take pepto if i go out. I just started working out again, that seems to help a little. I can't stop drinking pepsi though, thats what i'm addicted to i drink only 1 a day, but everyday.

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 4/4/2006 11:06 PM (GMT -7)   
Be very careful of all those especially those of us that have stomach problems. Ibuprophen can cause ulcers in the stomach as can Vicodin. They are really hard on the stomach so be sure and take with food always. I don''t know either why it would work except it is a narcotic and does affect the central nervous system. Ibuprophen would not affect tjr CNS but does have a relaxant effect and is an antinflamatiory where as Vicodin is a poweful pain killer. I am surprised a dr. would give you that  even for a couple times a weeks as you must be getting refills. I have even found Tylenol can relax you.

I noticed that Sweet and Low hard candies have sugar alcohol as the sweetner which can cause diahrea.

jp77
New Member


Date Joined Apr 2006
Total Posts : 4
   Posted 4/5/2006 7:32 AM (GMT -7)   
the rx for vicodin is for my knee pain, i had surgery 3years ago, but i noticed it helped my stomach more

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 4/5/2006 8:21 AM (GMT -7)   
Have you tried caffeine-free Pepsi? I know, caffeine free drinks usually taste horrible in comparison, but caffeine really messes me up (and some others here). I don't even dare drink a whole can of cola (I don't drink any at all, actually).

I used to be a cola junkie. When I was a teen, I could down a 3 liter bottle of Mountain Dew over the course of a Saturday--definitely a 2-liter bottle a day during the summer. I drank so much I made myself immune to caffeine. In college I could have two iced expresso coffees and then go home and go to bed and sleep well. Then, right after I got out of college, I made the connection between getting sick (bad gall bladder) and drinking colas, so I gave them up. Luckily I wasn't dependent on coffee too; I just had dessert coffee every great once in a while. And I got my grandmother and parents to switch over to decaf iced tea for me too. When I stopped having diarrhea everyday, boy, I suddenly didn't miss those colas at all.

After I got my gall bladder out, I tried drinking colas again, but sometimes they made me sick and sometimes they didn't. I went on and off them for about 2 years before I finally decided, you know what, I'm tired of never knowing if this coke is going to be the one to make me sick, so I gave up caffeine all together again. The most I can tolerate is what's in green tea (not much at all).

I wouldn't miss cokes (or have even taken them up again) except my fiance drinks them some, and seeing them in the fridge makes me want them. But I have found a good alternative: Stewart's Black Cherry Fountain Cola. I don't know if they do a regular cola or just the specialty drinks, but cherry coke is what I miss the most, so I have taken to these. Man, are they good! No caffeine and very little carbonation, so they don't bother me at all. You might try giving up the cola-a-day (or at least switch to non-caffeine, although the high carbonation causes a lot of people gas cramps) and see if that makes your diarrhea any better. Like I said, as soon as I made that connection, I gave the colas up. I hated having to work and go to the bathroom all the time a lot more than I loved colas.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:18 PM (GMT -7)
There are a total of 2,736,222 posts in 301,362 threads.
View Active Threads


Who's Online
This forum has 151452 registered members. Please welcome our newest member, sarajseri.
191 Guest(s), 4 Registered Member(s) are currently online.  Details
bluelyme, geop, jrpsf, (Seashell)


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer